Case report: immune-mediated cerebellar ataxia secondary to anti-PD-L1 treatment for lung cancer

Yun Yi Tan, Kristiina Rannikmäe, Nicola Steele

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

Case presentation: A 66-year-old gentleman with metastatic non-small-cell lung cancer developed a wide-based gait following treatment on a clinical trial with cytotoxic chemotherapy and an anti-PD-L1 drug. He had no other significant past medical history of note. Brain imaging, blood tests and lumbar puncture did not reveal a structural, biochemical, paraneoplastic or infective cause. The main differential diagnoses were immune-mediated toxicity or a paraneoplastic syndrome. He was started on prednisolone on the suspicion that his symptoms represented an immune-mediated toxicity. His condition improved following this and his immunotherapy treatment was discontinued. Upon steroid withdrawal, his symptoms recurred and responded to further prednisolone. Conclusions: Immune-mediated toxicities can affect any part of the nervous system and should form part of the differential diagnosis for new neurological symptoms in a patient receiving immunotherapy. Corticosteroids should be the first-line treatment of immune-mediated toxicities. Immunotherapy should be permanently discontinued following severe toxicities.

Original languageEnglish
Pages (from-to)1223-1225
Number of pages3
JournalInternational Journal of Neuroscience
Volume129
Issue number12
Early online date28 Aug 2019
DOIs
Publication statusE-pub ahead of print - 28 Aug 2019

Fingerprint

Dive into the research topics of 'Case report: immune-mediated cerebellar ataxia secondary to anti-PD-L1 treatment for lung cancer'. Together they form a unique fingerprint.

Cite this